Alert archive / North Dakota / Wind Advisories in 2006
Wind Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 3, 2006, 2:19 AM MDT for 29 counties in North Dakota. It took effect at May 3, 2006, 8:45 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2006, 2:19 AM MDT (08:19 UTC)
- In effect from
- May 3, 2006, 8:45 AM MDT
- Expired
- May 3, 2006, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Bismarck, ND
All 29 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 53 km from the middle of the area, began a volume at 08:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1512 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KBIS 030819 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CDT WED MAY 3 2006 ...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHERN NORTH DAKOTA THIS MORNING THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL PRODUCE GUSTY TO STRONG NORTHWEST WINDS THE NORTH DAKOTA TODAY. LOOK FOR A NORTHWEST WIND 30 TO 35 MPH WITH OCCASIONAL GUST NEAR 45 MPH AT TIMES OVER CENTRAL AND SOUTHERN NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BELOW CRITERIA LEVEL BY LATE THIS AFTERNOON AND EARLY EVENING. NDZ018>023-025-031>037-040>048-050-051-031630- /O.NEW.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 319 AM CDT WED MAY 3 2006 /219 AM MDT WED MAY 3 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 7 PM CDT /6 PM MDT/ THIS EVENING. NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR 45 MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TURNER
2 follow-up statements
000 WWUS73 KBIS 031445 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 945 AM CDT WED MAY 3 2006 ...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHWEST NORTH DAKOTA THIS MORNING THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER CENTRAL CANADA WILL PRODUCE GUSTY TO STRONG NORTHWEST WINDS TODAY. LOOK FOR A NORTHWEST WIND 30 TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH AT TIMES OVER CENTRAL AND SOUTHWEST NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING. NDZ002>005-010>013-032245- /O.EXA.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY 945 AM CDT WED MAY 3 2006 ...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR 45 MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON AND EARLY EVENING ACROSS PORTIONS NORTH CENTRAL NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ018>023-025-031>037-040>048-050-051-032245- /O.CON.KBIS.WI.Y.0007.060503T1500Z-060504T0000Z/ DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 945 AM CDT WED MAY 3 2006 /845 AM MDT WED MAY 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... NORTHWEST WINDS OF 30 TO 35 MPH WITH OCCASIONAL GUST GUST NEAR 45 MPH CAN BE EXPECTED FROM MID MORNING THROUGH LATE AFTERNOON AND EARLY EVENING ACROSS PORTIONS OF CENTRAL AND SOUTHWEST NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY EARLY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
000 WWUS73 KBIS 032039 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 339 PM CDT WED MAY 3 2006 ...WIND ADVISORY IN EFFECT FOR CENTRAL AND SOUTHWEST NORTH DAKOTA THROUGH EARLY EVENING... .A STRONG LOW PRESSURE SYSTEM OVER MANITOBA WILL PRODUCE STRONG NORTHWEST WINDS. LOOK FOR NORTHWEST WINDS TO 35 MPH WITH OCCASIONAL GUSTS NEAR 45 MPH AT TIMES OVER CENTRAL AND SOUTHWEST NORTH DAKOTA. THE WINDS WILL SLOWLY SUBSIDE BY SUNSET. NDZ002>005-010>013-018>023-025-031>037-040>048-050-051-040000- /O.CON.KBIS.WI.Y.0007.000000T0000Z-060504T0000Z/ BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...BOWBELLS...MOHALL...BOTTINEAU...ROLLA... NEW TOWN...MINOT...TOWNER...RUGBY...KILLDEER...BEULAH...HAZEN... CENTER...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH... MEDORA...DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN... MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES... LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES 339 PM CDT WED MAY 3 2006 /239 PM MDT WED MAY 3 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY MEANS THAT WINDS ABOVE 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ABELING
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 2, 2:30 PM MDT, 11 hours 49 minutes earlier.
Area forecast discussion, May 2, 2:30 PM MDT, 11 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT TUE MAY 2 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... STRONG COLD FRONT PUSHING THROUGH THE REGION THIS AFTERNOON. FRONTAL LIFT GENERATING SHOWERS THAT WILL EVENTUALLY BREAK THROUGH THE CAP AS THEY MOVE EAST. TO THE WEST...WIDELY SCATTERED INSTABILITY SHOWERS WILL SLOWLY DIMINISH AFTER SUNSET. MODELS CONTINUE TO ADVERTISE STRONG SHORTWAVE CARVING OUT UPPER LOW OVER THE NORTHERN PLAINS. AFTER THE COLD FRONT PUSHES THE MOISTURE/INSTABILITY EAST TONIGHT...WILL HAVE TO DEAL WITH WIDELY SCATTERED MAINLY AFTERNOON AND EVENING INSTABILITY SHOWERS ON WEDNESDAY AND THURSDAY. MARGINALLY UNSTABLE AIRMASS AHEAD OF SURFACE COLD FRONT WILL SUPPORT THUNDERSTORMS EAST THIRD OF CWA THIS EVENING THEN SHOWERS FOLLOWING. EXPECT WINDS TO 35 MPH FOR A FEW HOURS THIS EVENING MAINLY ACROSS THE SOUTHWEST...THEN SHOULD DROP OFF AFTER SUNSET. ONLY SLOW MODERATION OF TEMPS NEXT FEW DAYS AS WEATHER DRIES OUT BY THURSDAY NIGHT. .LONG TERM...SATURDAY THROUGH TUESDAY NIGHT... UPPER LEVEL RIDGING ON SATURDAY AHEAD OF THE NEXT UPPER LEVEL SHORTWAVE FEATURE THAT MOVES INTO NORTH DAKOTA ON SUNDAY BEHIND A SURFACE LOW/TROUGH. KEPT THE CHANCE OF SHOWERS AND THUNDERSTORMS SUNDAY IN THE WEST AND CENTRAL PART OF THE STATE...AND SUNDAY NIGHT AND MONDAY IN CENTRAL NORTH DAKOTA. ZONAL WEST TO EAST FLOW ALOFT MONDAY NIGHT THROUGH TUESDAY NIGHT...SO KEPT THE END OF THE EXTENDED FORECAST DRY. HIGH TEMPERATURES MAINLY IN THE 60S WITH LOWS MAINLY IN THE 40S. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/JV
Hazardous weather outlook, May 2, 3:00 AM MDT, 23 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 400 AM CDT TUE MAY 2 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-030900- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 400 AM CDT TUE MAY 2 2006 /300 AM MDT TUE MAY 2 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE THROUGH WESTERN AND CENTRAL NORTH DAKOTA TODAY PRODUCING GUSTY WINDS...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS AND MUCH COOLER AIR TO WESTERN AND CENTRAL NORTH DAKOTA. WINDS WILL SHIFT TO THE WEST NORTHWEST 15 TO 25 MPH WITH OCCASIONAL GUST TO 35 MPH CAN BE EXPECTED WITH THE COLD FRONT PASSAGE TODAY. THUNDERSTORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RGT
Nearby
Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.